Alert archive / Minnesota / River Flood Warnings in 2013

River Flood Warning 10, NWS La Crosse, WI

April 10, 2013Olmsted County, Winona County, Minnesota

NWS La Crosse, WI issued this river flood warning at Apr 10, 2013, 3:32 AM CDT for Olmsted County, Winona County, Minnesota. It was in force for 22 hr.

The area

The outline as issued.

The facts

Issued
Apr 10, 2013, 3:32 AM CDT (08:32 UTC)
Expired
Apr 11, 2013, 1:22 AM CDT
In force
22 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Olmsted County, MN, Winona County, MN

The radar

The La Crosse radar (KARX), 75 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Fork Whitewater River near Whitewater State Park (WSPM5).

Action stage
12 ft
Minor stage
13.5 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05376100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

102 
WGUS43 KARX 100832
FLWARX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
332 AM CDT WED APR 10 2013

.RUNOFF OF RECENT RAINFALL FROM SHOWERS AND THUNDERSTORMS THAT HAVE
MOVED ACROSS OVER THE PAST 24 HOURS HAS RESULTED IN RAPID RIVER
RISES ON THE MIDDLE FORK OF THE WHITEWATER RIVER NEAR WHITEWATER
STATE PARK. MINOR FLOODING IS NOW OCCURRING. WITH A BREAK IN THE
PRECIPITATION...PLAN ON RIVER LEVELS TO DROP SHORTLY.

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING 
WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

MNC109-169-102032-
/O.NEW.KARX.FL.W.0010.130410T0832Z-130411T0622Z/
/WSPM5.1.ER.130410T0714Z.130410T0900Z.130410T1222Z.NO/
332 AM CDT WED APR 10 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER PARK.
* UNTIL LATE TONIGHT.
* AT 3:00 AM WEDNESDAY THE STAGE WAS 13.8 FEET. 
* FLOOD STAGE IS 13.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.9 FEET
  EARLY THIS MORNING...THEN FALL BELOW FLOOD STAGE BY NOON.

&&
 
LAT...LON 4402 9216 4415 9202 4415 9196 4400 9205

$$
2 follow-up statements
585 
WGUS83 KARX 100938
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
438 AM CDT WED APR 10 2013

.THE COMBINATION OF SNOWMELT RUNOFF OVER THE PAST FEW DAYS...AND
HEAVY RAINFALL YESTERDAY AND OVERNIGHT...IS RESULTING IN HIGH
WATER ALONG SEVERAL RIVERS. MINOR FLOODING IS OCCURRING ALONG THE
BLACK RIVER FROM BLACK RIVER FALLS DOWNSTREAM THROUGH THE GALESVILLE
AREA...AND MINOR FLOODING IS ALSO OCCURRING ALONG THE TREMPEALEAU
RIVER FROM NEAR ARCADIA DOWNSTREAM THROUGH DODGE TO THE MISSISSIPPI
RIVER.  OVERNIGHT...WATER LEVELS ALONG THE WHITEWATER RIVER IN
SOUTHEAST MINNESOTA HAVE RISEN QUICKLY...RESULTING IN MINOR FLOODING
THERE AS WELL. 

THE LATEST RIVER STAGE AND FORECAST INFORMATION IS PROVIDED BELOW.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

WIC053-110038-
/O.CON.KARX.FL.W.0008.000000T0000Z-130413T0335Z/
/BRFW3.1.RS.130409T2306Z.130410T0800Z.130412T0935Z.NO/
438 AM CDT WED APR 10 2013

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER AT BLACK RIVER FALLS.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 3:00 AM WEDNESDAY THE STAGE WAS 49.9 FEET. 
* FLOOD STAGE IS 47.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CREST BETWEEN 50 AND 51 FEET THIS
  MORNING. 
* IMPACT...AT 47.0 FEET...SOME RURAL ROADS MAY BEGIN TO FLOOD 
  INCLUDING COUNTY HIGHWAY VV DOWNSTREAM NEAR THE LA CROSSE COUNTY 
  LINE.

&&
 
LAT...LON 4437 9080 4413 9100 4411 9097 4417 9088 4435 9075

$$

WIC063-121-110038-
/O.CON.KARX.FL.W.0009.130411T0300Z-130415T0300Z/
/GALW3.1.RS.130411T0300Z.130413T0000Z.130414T0900Z.NO/
438 AM CDT WED APR 10 2013

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER NEAR GALESVILLE.
* FROM THIS EVENING TO SUNDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 3:30 AM WEDNESDAY THE STAGE WAS 11.4 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 13 FEET BY FRIDAY EVENING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY SUNDAY MORNING.
* IMPACT...AT 12.0 FEET...FLOODING MAINLY IMPACTS WILDLANDS AND 
  AGRICULTURAL PASTURE LAND. HOWEVER THE APPROACH TO THE SOUTH END OF
  THE COUNTY ROAD VV BRIDGE OVER THE BLACK RIVER IS FLOODED. 

&&
 
LAT...LON 4413 9100 4407 9133 4395 9138 4393 9135 4411 9097

$$

WIC011-121-110038-
/O.CON.KARX.FL.W.0007.000000T0000Z-130415T1000Z/
/DDGW3.1.RS.130406T0143Z.130410T0800Z.130414T1600Z.NO/
438 AM CDT WED APR 10 2013

THE FLOOD WARNING CONTINUES FOR
  THE TREMPEALEAU RIVER AT DODGE.
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 3:00 AM WEDNESDAY THE STAGE WAS 10.6 FEET. 
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS NEAR ITS CREST NOW...AND SHOULD BEGIN
  TO FALL BY TONIGHT...FINALLY DROPPING BACK BELOW FLOOD STAGE 
  BY SUNDAY MORNING.
* IMPACT...AT 9.5 FEET...THE ENTRANCE ROAD TO THE TREMPEALEAU NATIONAL
  WILDLIFE REFUGE IS FLOODED. 

&&
 
LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149

$$

MNC109-169-110038-
/O.CON.KARX.FL.W.0010.000000T0000Z-130411T0622Z/
/WSPM5.1.ER.130410T0714Z.130410T0845Z.130410T1222Z.NO/
438 AM CDT WED APR 10 2013

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER PARK.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 4:00 AM WEDNESDAY THE STAGE WAS 13.9 FEET. 
* FLOOD STAGE IS 13.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS NEAR ITS CREST NOW...AND WILL BEGIN
  TO FALL BY SUNRISE. WATER LEVELS SHOULD DROP BELOW FLOOD 
  STAGE BY LATE THIS MORNING.

&&
 
LAT...LON 4402 9216 4415 9202 4415 9196 4400 9205

$$

MW
329 
WGUS83 KARX 101312
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
812 AM CDT WED APR 10 2013

.WATER LEVELS ARE QUICKLY RECEDING ALONG THE WHITEWATER RIVER IN THE
WHITEWATER STATE PARK AREA. THEREFORE THE WARNING HAS BEEN CANCELED
FOR THAT AREA. 

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

MNC109-169-101342-
/O.CAN.KARX.FL.W.0010.000000T0000Z-130411T0622Z/
/WSPM5.1.ER.130410T0714Z.130410T0845Z.130410T1112Z.NO/
812 AM CDT WED APR 10 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER PARK.
* AT 8:00 AM WEDNESDAY THE STAGE WAS 12.5 FEET. 
* FLOOD STAGE IS 13.5 FEET.
* FELL BELOW FLOOD STAGE AT 6:12 AM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TODAY.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Apr 10, 12:04 AM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Apr 10, 12:04 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1204 AM CDT WED APR 10 2013

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)
ISSUED AT 359 PM CDT TUE APR 9 2013

VERY ACTIVE/DIVERSE WEATHER IN STORE FOR THE NEXT COUPLE OF DAYS.
QUITE AN ACTIVE WEATHER DAY ALREADY WITH MODERATE TO HEAVY RAINFALL
ALONG WITH THUNDERSTORMS THIS MORNING AND SOME HAIL. CURRENTLY IN A
LULL WITH THE MID-LEVEL SHORTWAVE THAT CAUSED THE FIRST WAVE OF
RAIN/THUNDERSTORMS NOW OVER FAR EASTERN WI.

WATER VAPOR IMAGERY THIS AFTERNOON HAS A DEEP/CLOSED LOW OVER THE
4-CORNERS AREA WITH A STRONG MOISTURE FETCH FROM THE GULF NORTHWARD
INTO THE AREA. AT THE SURFACE...CYCLOGENESIS TAKING PLACE OVER THE
SOUTHERN PLAINS WITH A STRONG WARM FRONT EXTENDING THROUGH EASTERN
KS-AND THEN NORTHEAST THROUGH SOUTHEAST IA-NORTHERN IL-NORTHERN IN.
RADAR MOSAIC HAS ONGOING RAIN/THUNDERSTORMS ACROSS MAINLY EASTERN
WI WITH LIGHTER RAIN/DRIZZLE ACROSS OUR FORECAST AREA. ANOTHER BATCH
OF THUNDERSTORMS WAS ORGANIZING ACROSS EASTERN NEB AHEAD OF ANOTHER
MID-LEVEL SHORTWAVE EJECTING NORTHEAST OUT OF THE MAIN LOW OVER THE
4-CORNERS AREA. OTHERWISE...A FAIRLY RAW DAY IN PLACE ACROSS THE
FORECAST AREA WITH TEMPERATURES IN THE MID 30S TO LOWER 40S WITH
NORTHEAST WINDS IN THE 10-20 MPH RANGES EAST OF THE MISSISSIPPI
RIVER AND IN THE 15 TO 30 MPH RANGE IN THE MORE OPEN AREAS OF
NORTHEAST IA/SOUTHEAST MN.

LOOK FOR THE LOW OVER THE SOUTHERN PLAINS TO MOVE SLOWLY NORTHEAST
INTO MO WEDNESDAY. INCREASING FRONTOGENESIS IN THE 850-500MB LAYER
ALONG WITH INCREASING 850 MB MOISTURE TRANSPORT AHEAD OF THE
LOW/WARM FRONT WILL BRING ANOTHER ROUND OF RAIN/THUNDERSTORMS INTO
THE AREA. THERMAL PROFILES SUGGEST AREAS ALONG AND NORTH OF A LINE
FROM NEILLSVILLE/BLACK RIVER FALL/MONDOVI/ROCHESTER WILL LIKELY SEE
A WINTRY MIX OF MAINLY SLEET AND SNOW. UP TO AN INCH OF SNOW/SLEET
WILL BE POSSIBLE ACROSS THIS AREA FROM AFTER MIDNIGHT THROUGH
SUNRISE. SOME FREEZING RAIN IS ALSO POSSIBLE...BUT DUE TO WARM
GROUND...GLAZING EXPECTED TO BE MINOR AND LIMITED TO
ELEVATED/EXPOSED SURFACES SUCH AS RAILINGS/TREE BRANCHES/POWER WIRES.

FOR WEDNESDAY...THE LOW WILL CONTINUE TO LIFT NORTHEAST INTO WEST
CENTRAL IL WITH FETCH OF MOISTURE ROTATING INTO THE AREA.
MEANWHILE...A FETCH OF COLDER AIR IN NORTHEAST FLOW WILL BE
FILTERING IN FROM CANADA. THIS IS EXPECTED TO CONTINUE PRODUCING A
MIX OF SLEET/RAIN/SNOW MAINLY ACROSS PORTIONS OF SOUTHEAST MN INTO
NORTH CENTRAL WI. ELEVATED CAPE WILL ALSO CONTINUE THE THREAT FOR
EMBEDDED THUNDERSTORMS.

COLDER AIR WILL CONTINUE FILTERING INTO THE AREA WEDNESDAY NIGHT
INTO THURSDAY AS THE SURFACE LOW PULLS INTO NORTHERN IL.
ALSO...DYNAMIC COOLING WILL BE TAKING PLACE THROUGH THE COLUMN AS
THE MID/UPPER LEVEL LOW MAKES ITS WAY TOWARD THE AREA FROM THE
CENTRAL PLAINS. THIS WILL WILL PROVIDE FOR A FURTHER TRANSITION TO A
WINTRY MIX ACROSS MUCH OF THE AREA. THERE IS SOME QUESTION ON HOW
MUCH ICE WILL BE PRESENT IN THE COLUMN FOR SNOW PRODUCTION. RIGHT
NOW IT APPEARS THAT THERE WILL BE A LOSS OF ICE WHICH WOULD FAVOR A
GOOD AMOUNT OF LIQUID/FREEZING TYPE PRECIPITATION. WILL HAVE TO
WATCH THIS CLOSELY WITH THE NEXT MODEL RUN FOR FURTHER DETAIL IN
WHERE SNOW/SLEET VERSUS FREEZING RAIN WILL SET UP.

FOR NOW...WILL LEAVE CURRENT HEADLINES ALONE WITH A FLOOD WATCH
VALID THROUGH THURSDAY...AND A WINTER WEATHER ADVISORY FOR PORTIONS
OF SOUTHEAST MN INTO NORTH CENTRAL WI. AS MUCH A 1-3 INCHES OF RAIN
CAN BE EXPECTED FROM TODAY THROUGH THURSDAY...WITH THE HEAVIEST
RAINFALL OCCURRING SOUTH OF I-90. THE POTENTIAL FOR 3 TO AS MUCH AS 6
INCHES OF SNOW/SLEET COULD OCCUR FROM LATER TONIGHT THROUGH
THURSDAY//WITH THE MAJORITY FALLING WEDNESDAY NIGHT INTO THURSDAY//
IN THE WINTER WEATHER ADVISORY AREA. WILL HAVE TO MONITOR THE
POTENTIAL FOR ICE ACCUMULATION WEDNESDAY NIGHT INTO THURSDAY FOR
POTENTIAL THE POSSIBILITY OF UPGRADING TO A WARNING. MAY ALSO HAVE
TO ASSESS TO SEE IF ANOTHER TIER OF COUNTIES TO THE SOUTH OF THE
CURRENT ADVISORY WILL BE NEEDED AS WELL AND THERE IS SOME INDICATION
THAT THERE MAY BE SOME GLAZING THERE AS WELL ALONG WITH SOME MINOR
ACCUMULATING SNOW.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 359 PM CDT TUE APR 9 2013

FOR THURSDAY NIGHT...WILL SEE THE SURFACE LOW PULL INTO THE GREAT
LAKES REGION WHILE THE UPPER LOW ROTATES THROUGH THE AREA. APPEARS
DYNAMIC COOLING WILL BE ENOUGH TO TRANSITION PRECIPITATION TO ALL
SNOW THURSDAY NIGHT WITH SOME MINOR ACCUMULATIONS POSSIBLE...MAINLY
ALONG AND NORTHEAST OF I-94.

SURFACE HIGH PRESSURE WILL BUILD OVER THE UPPER MISSISSIPPI RIVER
VALLEY FRIDAY NIGHT AND REMAIN OVER THE REGION THROUGH SATURDAY. AN
UNSEASONABLY COOL AIRMASS WILL REMAIN IN PLACE OVER THE UPPER
MIDWEST FRIDAY NIGHT THROUGH SATURDAY WITH GEFS 850 MB STANDARDIZED
TEMPERATURE ANOMALIES OF  NEGATIVE 1.5...WITH HIGHS ON FRIDAY ONLY
IN THE 30S. HIGHS WARM SLIGHTLY ON SATURDAY AND ARE EXPECTED TO
RANGE FROM THE UPPER 30S OVER NORTH CENTRAL WISCONSIN TO THE MID 40S
ACROSS NORTHEAST IOWA. ANOTHER SYSTEM LOOKS TO IMPACT THE REGION
SATURDAY NIGHT INTO SUNDAY. A VIGOROUS SHORTWAVE IS EXPECTED TO MOVE
ACROSS THE NORTHERN PLAINS DURING THIS TIME FRAME. SURFACE LOW
PRESSURE WILL DEEPEN OVER WESTERN MINNESOTA/EASTERN DAKOTAS WITH A
WARM FRONT LIFTING NORTH ACROSS THE UPPER MISSISSIPPI RIVER VALLEY.
PLAN ON PRECIPITATION OVERSPREADING THE AREA SATURDAY NIGHT. IT
APPEARS TEMPERATURES WILL BE COLD ENOUGH TO SUPPORT SNOW SATURDAY
NIGHT WITH A SWITCH OVER TO RAIN LATE IN THE NIGHT AS THE WARM FRONT
LIFTS NORTH AND WARMER AIR MOVES INTO THE REGION. THIS SYSTEM HAS
THE POTENTIAL TO BRING ANOTHER 1/4 TO 1/2 INCH OF RAINFALL TO THE
AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN EMBEDDED CONVECTION.
DESPITE THE RAINFALL...A RETURN TO MORE SEASONABLE TEMPERATURES ARE
IN STORE FOR PORTIONS OF THE AREA ON SUNDAY WITH HIGHS CLIMBING INTO
THE MID TO UPPER 50S ACROSS NORTHEAST IOWA INTO FAR SOUTHWEST
WISCONSIN. TEMPERATURES LOOK TO REMAIN ON THE COOL SIDE NORTH OF THE
I-90 CORRIDOR WITH HIGHS IN THE MID 40S TO LOWER 50S. A WEAK COLD
FRONT SLIDES THROUGH THE REGION LATE SUNDAY INTO MONDAY AS THE LOW
LIFTS NORTHEAST INTO ONTARIO. ZONAL FLOW SETS UP IN THE WAKE OF THE
LOW LATE MONDAY INTO TUESDAY AS ANOTHER TROUGH DEVELOPS OVER THE
SOUTHWEST CONUS. AN ACTIVE PATTERN WILL REMAIN ACROSS THE REGION
TUESDAY INTO WEDNESDAY AS THE TROUGH OVER THE SOUTHWEST CONUS EDGES
EAST WITH SHORTWAVE IMPULSES EJECTING NORTHEAST INTO THE REGION.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1204 AM CDT TUE APR 9 2013

AREA OF RAIN DEVELOPED/MOVED INTO THE AREA MUCH QUICKER THAN
EARLIER EXPECTED AS LOW LEVEL WARM AIR ADVECTION RAPIDLY INCREASED
THE ISENTROPIC UP GLIDE INTO THE AREA. THE 10.00Z NAM SHOWS THIS
UP GLIDE OF 2 TO 4 UBAR/S CONTINUING ON THE 295K SURFACE THROUGH
THE NIGHT. BASED ON THIS WILL CARRY MVFR TO IFR CONDITIONS IN THE
RAIN FOR THE REMAINDER OF THE NIGHT. THE THUNDER IS BEGINNING TO
MOVE TO THE EAST SO WILL HAVE A TEMPO GROUP FOR A COUPLE OF HOURS
TO HANDLE THIS AND THEN GO WITH VCTS FOR THE REMAINDER OF THE
NIGHT. STILL EXPECTING THE RAIN TO EASE UP AROUND 12Z AS THE SHORT
WAVE TROUGH NOW OVER WESTERN IOWA SHIFTS EAST OF THE AREA AND THE
ISENTROPIC UP GLIDE BEGINS TO DIMINISH. THE ISENTROPIC UP GLIDE
WILL BEGIN TO INCREASE AGAIN LATE WEDNESDAY AFTERNOON INTO THE
EVENING AHEAD OF THE NEXT SHORT WAVE TROUGH. AS THIS WAVE AND
FORCING COMES IN...EXPECT TO SEE A RETURN TO IFR CONDITIONS AS THE
CEILINGS GO DOWN. STILL SOME CONCERN FOR A PERIOD OF LIGHT
FREEZING PRECIPITATION AT KRST LATE TONIGHT INTO EARLY WEDNESDAY
MORNING. STILL APPEARS THAT MOST OF THE PRECIPITATION SHOULD
REMAIN LIQUID BUT TEMPERATURES COULD DIP BELOW 32 FOR A SHORT
PERIOD SO WILL CONTINUE TO HOLD ON TO THE MENTION OF SOME FZDZ.
THIS ALSO BECOMES A CONCERN AT KRST WEDNESDAY EVENING AS THE
PERSISTENT NORTHEAST WINDS ARE EXPECTED TO GRADUALLY BRING IN THE
COLDER AIR. STILL CONCERNED THAT THE MODEL SOUNDINGS MAY BE TOO
COLD AND WILL STAY WITH JUST RAIN FOR NOW BUT LATER FORECASTS MAY
HAVE TO INTRODUCE SOME FREEZING RAIN.

&&

.HYDROLOGY...TONIGHT THROUGH THURSDAY
ISSUED AT 359 PM CDT TUE APR 9 2013

THE RIVERS ARE CONTINUING TO RUN AT OR ABOVE BANKFULL IN
WISCONSIN NORTH OF INTERSTATE 90 AND JUST BELOW OR BELOW BANK FULL
IN SOUTHWEST WISCONSIN. WITH ANYWHERE FROM 1 TO 3 INCHES OF RAIN
EXPECTED FROM TODAY THROUGH THURSDAY. THERE CONTINUES TO BE
CONCERN THAT THIS PROLONG THE EXISTING FLOODING ALONG THE BLACK
AND TREMPEALEAU RIVERS...AND POSSIBLY RESULT IN ADDITIONAL
FLOODING ALONG OTHER RIVERS IN WESTERN WISCONSIN. DUE TO
THIS...KEPT THE FLOOD WATCH GOING FROM TODAY THROUGH THURSDAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLOOD WATCH THROUGH THURSDAY EVENING FOR WIZ017-029-032>034-
     041>044-053>055-061.

     WINTER WEATHER ADVISORY UNTIL 7 PM CDT THURSDAY FOR WIZ017-029-
     032>034.

MN...FLOOD WATCH THROUGH THURSDAY EVENING FOR MNZ079-086>088-094>096.

     WINTER WEATHER ADVISORY UNTIL 7 PM CDT THURSDAY FOR MNZ079-
     086>088.

IA...FLOOD WATCH THROUGH THURSDAY EVENING FOR IAZ008>011-018-019-029-
     030.

&&

SHORT TERM...DAS
LONG TERM...DAS/JRW
AVIATION...04
HYDROLOGY...DAS
Hazardous weather outlook, Apr 9, 2:35 PM CDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
235 PM CDT TUE APR 9 2013

MNZ079-086>088-101100-
DODGE-OLMSTED-WABASHA-WINONA-
235 PM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND OVERNIGHT.
LOCALLY HEAVY RAIN AND LIGHTNING WILL BE THE MAIN HAZARD.

A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SNOW-MELT RUNOFF AND
ADDITIONAL RAINS TONIGHT MAY PRODUCE CONTINUED RISES ON AREA RIVERS
AND THE THREAT OF FLOODING.

A WINTER WEATHER ADVISORY IS IN EFFECT AFTER MIDNIGHT TONIGHT. A
MIXTURE OF FREEZING RAIN AND SLEET WILL PRODUCE ICING UP TO TWO
TENTHS OF AN INCH AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY AFTERNOON...THERE WILL BE A SLIGHT CHANCE OF
THUNDERSTORMS. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINS AND
LIGHTNING.

FROM WEDNESDAY THROUGH THURSDAY...EXPECT A WINTRY MIX OF
PRECIPITATION TO CONTINUE. UP TO A TENTH OF INCH OF ICE...AND 3
TO 5 INCHES OF SNOW WILL BE POSSIBLE FROM WEDNESDAY NIGHT THROUGH
THURSDAY. THE WINTER WEATHER ADVISORY CONTINUES THROUGH THURSDAY.

THE FLOOD WATCH ALSO CONTINUES THROUGH THURSDAY. PRECIPITATION
TOTALS OF 1 TO 2 INCHES THROUGH THURSDAY MAY CAUSE ADDITIONAL RISES
ON AREA RIVERS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF RAIN...SNOW...ICING AND ANY FLOODING OVER THE NEXT FEW
DAYS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ094>096-101100-
ALLAMAKEE-CHICKASAW-CLAYTON-FAYETTE-FILLMORE-FLOYD-HOUSTON-HOWARD-
MITCHELL-MOWER-WINNESHIEK-
235 PM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND OVERNIGHT.
LOCALLY HEAVY RAIN AND LIGHTNING WILL BE THE MAIN HAZARDS.

A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SNOW-MELT RUNOFF AND
ADDITIONAL RAINS TONIGHT MAY PRODUCE CONTINUED RISES ON AREA RIVERS
AND THE THREAT OF FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY AFTERNOON...THERE WILL BE A SLIGHT CHANCE OF
THUNDERSTORMS. LOCALLY HEAVY RAINS AND LIGHTNING ARE THE MAIN
HAZARDS.

FROM WEDNESDAY NIGHT THROUGH THURSDAY...A WINTRY MIX OF
PRECIPITATION WILL PRODUCE UP TO A TENTH OF INCH OF ICE...AND UP TO
2 INCHES OF SNOW.

THE FLOOD WATCH ALSO CONTINUES THROUGH THURSDAY. PRECIPITATION
TOTALS OF 2 TO 3 INCHES THROUGH THURSDAY MAY CAUSE ADDITIONAL RISES
ON AREA RIVERS AND STREAMS...WITH MORE FLOODING THREATS.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF RAIN...SNOW...ICING AND ANY FLOODING OVER THE NEXT FEW
DAYS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-032>034-101100-
BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-
235 PM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND OVERNIGHT. LOCALLY
HEAVY RAIN AND LIGHTNING WILL BE THE MAIN HAZARDS.

SOME FLOODING WILL CONTINUE ALONG PORTIONS OF THE TREMPEALEAU AND
BLACK RIVERS THIS AFTERNOON AND TONIGHT.

A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SNOW-MELT RUNOFF AND
ADDITIONAL RAINS TONIGHT MAY PRODUCE CONTINUED RISES ON AREA RIVERS
AND THE THREAT OF MORE FLOODING.

A WINTER WEATHER ADVISORY IS IN EFFECT AFTER MIDNIGHT TONIGHT. A
MIXTURE OF FREEZING RAIN AND SLEET WILL PRODUCE ICING UP TO TWO
TENTHS OF AN INCH AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FROM WEDNESDAY THROUGH THURSDAY...A WINTRY MIX OF PRECIPITATION
WILL CONTINUE. UP TO A TENTH OF INCH OF ICE...AND 3 TO 6 INCHES OF
SNOW WILL BE POSSIBLE FROM WEDNESDAY NIGHT THROUGH THURSDAY. THE
WINTER WEATHER ADVISORY CONTINUES THROUGH THURSDAY.

THE FLOOD WATCH ALSO CONTINUES THROUGH THURSDAY. PRECIPITATION
TOTALS OF 1 TO 2 INCHES THROUGH THURSDAY MAY CAUSE ADDITIONAL RISES
ON AREA RIVERS AND STREAMS AND A CONTINUED THREAT OF MORE FLOODING.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF RAIN...SNOW...ICING AND ANY FLOODING OVER THE NEXT FEW
DAYS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ041>044-053>055-061-101100-
ADAMS-CRAWFORD-GRANT-JUNEAU-LA CROSSE-MONROE-RICHLAND-VERNON-
235 PM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND OVERNIGHT.
LOCALLY HEAVY RAIN AND LIGHTNING WILL BE THE MAIN HAZARDS.

A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SNOW-MELT RUNOFF
AND ADDITIONAL RAINS TONIGHT MAY PRODUCE CONTINUED RISES ON AREA
RIVERS AND THE THREAT OF FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY AFTERNOON...THERE WILL BE A SLIGHT CHANCE OF
THUNDERSTORMS. LOCALLY HEAVY RAINS AND LIGHTNING ARE THE MAIN
HAZARDS.

FROM WEDNESDAY NIGHT THROUGH THURSDAY...A WINTRY MIX OF
PRECIPITATION WILL PRODUCE UP TO A TENTH OF INCH OF ICE...AND UP TO
2 INCHES OF SNOW.

THE FLOOD WATCH ALSO CONTINUES THROUGH THURSDAY. PRECIPITATION
TOTALS OF 2 TO 3 INCHES THROUGH THURSDAY MAY CAUSE ADDITIONAL RISES
ON AREA RIVERS AND STREAMS...WITH MORE FLOODING THREATS.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF RAIN...SNOW...ICING AND ANY FLOODING OVER THE NEXT FEW
DAYS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

BOYNE/AJ/RRS

In the hours before

Local storm report, Apr 9, 11:56 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1156 PM CDT TUE APR 9 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             SAINT ANSGAR            43.38N 92.92W
04/09/2013  M0.75 INCH       MITCHELL           IA   PUBLIC

            DIME SIZED HAIL FELL FOR ABOUT 10 MINUTES
            COVERING THE GROUND.

0736 PM     HAIL             MEYER                   43.45N 92.72W
04/09/2013  M1.75 INCH       MITCHELL           IA   PUBLIC

            GOF BALL SIZE HAIL

0745 PM     HAIL             MCINTIRE                43.44N 92.59W
04/09/2013  M1.50 INCH       MITCHELL           IA   PUBLIC

            PING PONG SIZE HAIL

0802 PM     HAIL             LE ROY                  43.51N 92.51W
04/09/2013  M0.75 INCH       MOWER              MN   BROADCAST MEDIA

0828 PM     HAIL             2 N HARMONY             43.58N 92.01W
04/09/2013  M1.50 INCH       FILLMORE           MN   PUBLIC

            PING PONG SIZE HAIL

0832 PM     HAIL             2 ESE HUTTON            43.60N 92.01W
04/09/2013  M1.00 INCH       FILLMORE           MN   LAW ENFORCEMENT

0832 PM     HAIL             HARMONY                 43.56N 92.01W
04/09/2013  M0.75 INCH       FILLMORE           MN   TRAINED SPOTTER

0900 PM     HAIL             3 SE HOUSTON            43.73N 91.54W
04/09/2013  M1.00 INCH       HOUSTON            MN   PUBLIC

0905 PM     TSTM WND GST     5 NE BONAIR             43.47N 92.13W
04/09/2013  0 MPH            HOWARD             IA   PUBLIC

            STORAGE SHED BLOWN OVER

0911 PM     TSTM WND DMG     CRESCO                  43.37N 92.12W
04/09/2013                   HOWARD             IA   LAW ENFORCEMENT

            GARAGE ROOF BLOWN OFF

0912 PM     TSTM WND DMG     CRESCO                  43.37N 92.12W
04/09/2013                   HOWARD             IA   LAW ENFORCEMENT

            SIGN DAMAGED

0912 PM     TSTM WND DMG     CRESCO                  43.37N 92.12W
04/09/2013                   HOWARD             IA   LAW ENFORCEMENT

            BOTH A PICKUP AND A SEMI WAS BLOWN OVER.
            BOTH VEHICLES WERE HAULING AN EMPTY CATTLE
            TRAILER.

0912 PM     TSTM WND GST     CRESCO                  43.37N 92.12W
04/09/2013  M68 MPH          HOWARD             IA   PUBLIC

0915 PM     TSTM WND DMG     1 NW CRESCO             43.38N 92.13W
04/09/2013                   HOWARD             IA   LAW ENFORCEMENT

            LARGE PINE TREE BLOWN OVER ONTO TO VALLEY
            AVENUE

0927 PM     HAIL             1 SE LA CROSSE          43.81N 91.22W
04/09/2013  M1.00 INCH       LA CROSSE          WI   AMATEUR RADIO

0935 PM     HAIL             1 SSW LA CROSSE         43.81N 91.25W
04/09/2013  M1.00 INCH       LA CROSSE          WI   PUBLIC

0935 PM     HAIL             3 SSE LA CROSSE         43.78N 91.21W
04/09/2013  M1.00 INCH       LA CROSSE          WI   TRAINED SPOTTER

1118 PM     HAIL             1 S TUNNEL CITY         43.99N 90.57W
04/09/2013  M0.50 INCH       MONROE             WI   TRAINED SPOTTER

            3/8 INCH HAIL

&&

IRIS SYSTEM
Special weather statement, Apr 10, 12:00 AM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1200 AM CDT WED APR 10 2013

IAZ008>011-018-019-029-030-MNZ095-096-WIZ034-041>044-053>055-061-
100700-
ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FILLMORE-FLOYD-
GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-
RICHLAND-VERNON-WINNESHIEK-
1200 AM CDT WED APR 10 2013

...THUNDERSTORMS WITH SMALL HAIL ARE EXPECTED OVERNIGHT...

THROUGH 2 AM...THUNDERSTORMS WILL CONTINUE TO MOVE EAST
NORTHEAST AT 50 MPH ACROSS PORTIONS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND WESTERN WISCONSIN.  THESE THUNDERSTORMS WILL
PRODUCE HAIL UP TO A HALF INCH IN DIAMETER. THE HAIL MAY ACCUMULATE
ON ROADS...THUS MAKING THEM SLICK. IN ADDITION TO THE HAIL...THERE
WILL BE FREQUENT LIGHTNING AND WIND GUSTS UP TO 40 MPH.

BOYNE
Local storm report, Apr 10, 12:57 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1257 AM CDT WED APR 10 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     FREEZING RAIN    1 S TUNNEL CITY         43.99N 90.57W
04/10/2013  U0 INCH          MONROE             WI   TRAINED SPOTTER

            ICING OCCURRING ON BRANCHES AND ON THE
            SIDEWALK ON THE NORTH SIDE OF THE HOUSE.
            TEMPERATURE 31F.

&&

IRIS SYSTEM
Local storm report, Apr 10, 2:07 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
207 AM CDT WED APR 10 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FLOOD            ALMA CENTER             44.44N 90.91W
04/10/2013                   JACKSON            WI   LAW ENFORCEMENT

            WATER ON THE COUNTY F BRIDGE CROSSING HALLS
            CREEK

&&

IRIS SYSTEM
Local storm report, Apr 10, 2:56 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
256 AM CDT WED APR 10 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     FREEZING RAIN    2 E LA CROSSE           43.83N 91.19W
04/10/2013  E0.1 INCH        LA CROSSE          WI   OFFICIAL NWS OB

            ESTIMATE ON ICING ON TREE BRANCHES.
            PRECIPITATION HAS NOW MOSTLY SWITCHED OVER
            TO SLEET

&&

IRIS SYSTEM
Special weather statement, Apr 10, 3:02 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
302 AM CDT WED APR 10 2013

IAZ008>010-018-019-029-MNZ086-087-094-095-101100-
CHICKASAW-DODGE-FAYETTE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED-
WINNESHIEK-
302 AM CDT WED APR 10 2013

...STRONG WIND GUSTS EXPECTED EARLY THIS MORNING...

IN THE WAKE OF THE PRECIPITATION THAT MOVED THROUGH...STRONG WIND
GUSTS HAVE DEVELOPED ACROSS PORTIONS OF NORTHEAST IOWA AND
SOUTHEAST MINNESOTA. THE AUTOMATED OBSERVATIONS AT AUSTIN
AND ROCHESTER MINNESOTA AS WELL AS CHARLES CITY IOWA HAVE GUSTED
FROM THE EAST BETWEEN 40 AND 45 MPH. USE CAUTION WHILE TRAVELING
EARLY THIS MORNING...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS.

AJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:36 PM CDTSevere Thunderstorm WarningARXFillmore, Mower39 min
Apr 9, 8:27 PM CDTSevere Thunderstorm WarningARXFillmore, Houston48 min
Apr 10, 1:48 AM CDTFreezing Rain AdvisoryARXFillmore, Houston, Mower6 hr
Apr 10, 5:25 AM CDTIce Storm WarningARXDodge, Fillmore, Mower, Olmsted, Wabasha, Winona32 hr
Apr 10, 11:36 AM CDTFreezing Rain AdvisoryARXHouston25 hr

Nearby

River Flood Warnings in Minnesota, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.